Menopause at 19 Years Old

Imagine being 19 years old and hearing the words, menopause, and hysterectomy. I heard these words before I even knew I had endometriosis…

When I heard them, my world stopped and I felt a sudden sense of worry. I didn’t know what to say. I didn’t know what to do. I was terrified. The next visit I returned to the office for more chronic & debilitating complaints & I heard the words Lupron Depot Shot. I had never heard of it. My former gynecologist suspected that I had endometriosis and wanted to put me on the shot for 6 months. She told me “I would put you on this shot, whether you had endometriosis or not.” The proper way to be diagnosed with endo is by laparoscopic surgery and biopsy by the way 🙄.

Lupron is used to “treat” women with Endometriosis by putting her body into a chemically induced menopause. Each shot can last either one month each or three months each. I did one shot for three months (November 2015-January 2016). When the person is done with the allotted course it takes two to three months after the last shot for a woman’s cycle to return. When it returns it really returns. The pain can be unbearable. The shot is also used for “treating” men’s prostate cancer, women’s fibroids, and Children’s central precocious puberty. After being told about it, I did my own research and read through the pamphlet I was given. I was not pleased with the pros and cons of the drug. My family gave their input and, of course, the internet had mixed reviews. My doctor at the time assured me she would take care of me and that it was needed to help me. So… I agreed. I would not advise anyone to do this! I was misinformed on what the shot really does to you.

Well… I should NOT have done it. My life after those three shots was never the same. As I said, the cons outweigh the pros. I suggest watching the EndoWhat for more information on that and Endometriosis. Question and challenges your doctors about things you don’t know about.

                                          Source: EndoWhat Documentary

Let’s just be honest after doing deeper research I realized the shot is actually a chemotherapy drug. I honestly feel as though I was informed of more pros than the actual cons. If I had of known that then my automatic answer would have been NO!

Matter of fact, this would have been me

giphy

“Just because they are the possible side effects doesn’t mean you’ll get them.” Don’t fall for that! If you know your body responds negatively to most things really think about it.

While on the shot I still had cramps and my injection site was always irritated. I got hot flashes, weight gain, short-term memory loss, cramps, vitamin D and B12 deficiency, and hair loss. I am now 22 years old and STILL, have all of these symptoms. After my cycles returned I had blood clots, heavy bleeding, chronic cramps, full body pain, migraines, and developed fibromyalgia or as some call it lupronmyalgia. This caused me to demand the surgery to be sure I even had endometriosis. Which in June 2016 I found out I do. During and after the shot I missed a great deal of class. I was a college student during this timeline and lost my scholarship. The short-term memory loss was in full effect and messing things up quickly.

My life has not been the same and probably never will be. All of my symptoms before and after the shots are still here years later. If your doctor ever mentions the lupron depot shot to you do DEEP research. Join some Facebook groups, ask questions or simply search the internet. Also, pay attention to what websites you read. Abbvie, the company that sponsors the endometriosis commercials seen with the young women in the doctor’s office, is the producer of the Lupron shot. Be mindful of who is feeding you the information.

Do not just take your doctor’s word about a medication. No matter how long you’ve been going to them it is important to do your own deep research! I wish 19 years old me knew that & didn’t just look at the surface. I looked at my medical report from this timeline and noticed I was not being taken seriously. If you feel as though your doctor is making you seem crazy or downplaying your symptoms find a new one! An extremely painful and heavy cycle is NOT normal.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

Create a website or blog at WordPress.com

Up ↑

%d bloggers like this: